Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 45, NWS Des Moines, IA

July 16, 2010Franklin County, Hardin County, Wright County, Iowa

NWS Des Moines, IA issued this tornado warning at Jul 16, 2010, 9:55 PM CDT for Franklin County, Hardin County, Wright County, Iowa. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2010, 9:55 PM CDT (02:55 UTC)
Expired
Jul 16, 2010, 10:30 PM CDT
In force
35 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Franklin County, IA, Hardin County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 10:00 PM CDTTSTM WND DMGRowan, IA2 TO 4 INCH BRANCHES AND POWER LINES DOWN. FROM WRIGHT COUNTY SHERIFF VIA EMERGENCY MANAGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WFUS53 KDMX 170255
TORDMX
IAC069-083-197-170330-
/O.NEW.KDMX.TO.W.0045.100717T0255Z-100717T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN HARDIN COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1030 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 11 MILES EAST OF CLARION...OR 35 MILES EAST OF
  FORT DODGE...AND MOVING SOUTHEAST AT 20 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  POPEJOY AROUND 1015 PM CDT.
  ALDEN AROUND 1030 PM CDT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4256 9316 4242 9342 4250 9350 4255 9350
      4256 9356 4267 9368 4280 9350
TIME...MOT...LOC 0255Z 317DEG 18KT 4267 9351

$$

DONAVON
3 follow-up statements
853 
WWUS53 KDMX 170306
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT FRI JUL 16 2010

IAC069-083-197-170330-
/O.CON.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
WRIGHT IA-FRANKLIN IA-HARDIN IA-
1006 PM CDT FRI JUL 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARDIN...
SOUTHWESTERN FRANKLIN AND SOUTHEASTERN WRIGHT COUNTIES UNTIL 1030 PM
CDT...

AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 13 MILES NORTHWEST OF IOWA FALLS...OR 37 MILES EAST
OF FORT DODGE...MOVING SOUTHEAST AT 20 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  POPEJOY AROUND 1015 PM CDT.
  ALDEN AND IOWA FALLS AROUND 1030 PM CDT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4256 9316 4242 9342 4250 9350 4255 9350
      4256 9356 4260 9361 4262 9361 4275 9343
TIME...MOT...LOC 0307Z 317DEG 18KT 4263 9345

$$

WILKINS
846 
WWUS53 KDMX 170320
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT FRI JUL 16 2010

IAC197-170330-
/O.CAN.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
WRIGHT IA-
1020 PM CDT FRI JUL 16 2010

...THE TORNADO WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4242 9342 4250 9350 4261 9350 4264 9327
      4256 9316
TIME...MOT...LOC 0320Z 318DEG 21KT 4256 9337

$$

IAC069-083-170330-
/O.CON.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
FRANKLIN IA-HARDIN IA-
1020 PM CDT FRI JUL 16 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARDIN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 1030 PM CDT...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTHWEST OF IOWA FALLS...OR 41 MILES EAST
OF FORT DODGE...MOVING SOUTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  ALDEN AROUND 1025 PM CDT.
  IOWA FALLS AROUND 1030 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!

&&

LAT...LON 4242 9342 4250 9350 4261 9350 4264 9327
      4256 9316
TIME...MOT...LOC 0320Z 318DEG 21KT 4256 9337

$$

DONAVON
533 
WWUS53 KDMX 170331
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT FRI JUL 16 2010

IAC069-083-170341-
/O.EXP.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
FRANKLIN IA-HARDIN IA-
1031 PM CDT FRI JUL 16 2010

...THE TORNADO WARNING FOR NORTHWESTERN HARDIN AND SOUTHWESTERN
FRANKLIN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 4242 9342 4250 9350 4261 9350 4264 9327
      4256 9316
TIME...MOT...LOC 0320Z 318DEG 21KT 4256 9337

$$

WILKINS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 16, 6:37 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 16, 6:37 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT FRI JUL 16 2010

.UPDATE AVIATION DISCUSSION 17/00.

.SHORT TERM /TONIGHT/...
POSSIBILITY FOR A SHOWER OR THUNDERSTORM THIS EVENING...MAINLY
ACROSS THE NORTHERN CWA AS WEAK BOUNDARY SAGGING SOUTHWARD INTO THE
AREA WITH A WEAK SHORTWAVE MOVING THROUGH ALOFT. HAVE KEPT SLIGHT
CHANCE/CHANCE POPS THROUGH 06Z...BUT LIFT NOT ESPECIALLY GREAT...AND
SOUNDINGS SHOW POSSIBILITY OF CAP IN PLACE SO CHANCES ARE SOMEWHAT
UNCERTAIN. OTHERWISE MOISTURE PUSHING INTO CWA FROM THE
SOUTH/SOUTHWEST WITH DEWPOINTS ALREADY IN THE 70S ACROSS WEST
CENTRAL/SOUTHWEST IOWA. THEREFORE KEPT MIN TEMPS UP A BIT
TONIGHT...WITH THE INCREASING MOISTURE. MAY SEE SOME LIGHT FOG
DEVELOP TONIGHT WITH LIGHT WINDS...AND INCREASING MOISTURE BUT HAVE
LEFT ANY MENTION OUT OF THE GRIDS AS DO NOT SEE IF IMPACTING VSBYS
TOO MUCH.

.LONG TERM.../SATURDAY THROUGH FRIDAY/
UPPER HIGH SETTING UP NEAR THE FOUR CORNERS AREA IN THE SOUTHWEST US
KEEPING A NORTHWEST FLOW ALOFT OVER THE UPPER MIDWEST. A PROGRESSIVE
SHORTWAVE TROUGH IS EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS ON
SATURDAY AND INTO THE UPPER MISSISSIPPI VALLEY SATURDAY EVENING.
FIRST CONCERN WILL BE WITH CONVECTION ASSOCIATED WITH A COLD FRONTAL
BOUNDARY MOVING THROUGH SOUTHERN MN AND NORTHERN IOWA TOMORROW
EVENING. DAY TWO SPC OUTLOOK HIGHLIGHTS SLIGHT THREAT ALONG AND
NORTH OF INTERSTATE 80. THE MAIN INSTABILITY AXIS SHOULD SET UP IN
THE WARM SECTOR AHEAD OF THE FRONT LATE SATURDAY AFTERNOON ACROSS
NORTHWEST IA/SOUTHWEST MN. INITIATION SHOULD BEGIN OVER CENTRAL TO
SOUTHWEST MN LATE TOMORROW AFTERNOON AS THE CAP WEAKENS. CAPE VALUES
DURING THE AFTERNOON WILL BE CLOSE TO 6000 J/KG AND 0-6 KM SHEAR
AROUND 40 KTS. CONVECTION SHOULD EVOLVE INTO A FORWARD PROPAGATING
MCS MOVING SOUTHEAST THROUGH IOWA OVERNIGHT INTO SUNDAY
MORNING...ALTHOUGH THE SEVERE ACTIVITY SHOULD REMAIN IN THE HIGH
THETA-E AIR IN NORTH CENTRAL IOWA WHERE MOISTURE CONVERGENCE REMAINS
STRONG.

AFTER THE FRONT MOVES THROUGH...HIGHER POPS WILL REMAIN OVER
SOUTHERN IOWA ON SUNDAY WHERE WAA/ISENTROPIC LIFT REMAIN FAIRLY
STRONG. THIS AREA SHOULD SLOWLY LIFT NORTHWARD ALONG AND AHEAD OF A
WARM FRONT DEPICTED BY GFS/ECMWF THROUGH WEDNESDAY. CONDITIONS ARE
FAVORABLE FOR CONVECTION THROUGH MOST OF NEXT WEEK...HOWEVER DUE TO
UNCERTAINTIES IN TIMING/LOCATION OF CONVECTION WILL KEEP SLIGHT POPS
IN THE EXTENDED PERIODS. HIGHEST SHEAR REMAINS NORTH OF CWA...SO
CHANCES OF SEVERE WEATHER ARE LOW.

EXPECTING CONTINUED WARM TEMPS AND HIGH DEWPOINTS AS MOST OF THE CWA
REMAINS IN THE WARM SECTOR WITH OVERALL SOUTHERLY FLOW...SO KEEPING
BOTH TEMP/DP AT OR ABOVE GUIDANCE.

&&

.AVIATION...
17/00Z...WEAK TROUGH CONTINUES TO DRIFT SOUTH. INSTABILITY HAS SET
UP ALONG THE BOUNDARY...BUT NOT ENOUGH ORGANIZATION TO CAUSE
SIGNIFICANT PROBLEMS. ATTM...KMCW LOOKS TO BE MOST IMPACTED THROUGH
03Z WITH SCT -TSRA. KALO MAY SEE SOME ISO SHRA/TSRA IF THE STORMS
HOLD TOGETHER...BUT DAYTIME HEATING ENDING SOON. KFOD...KDSM...KOTM
WILL REMAIN VFR FOR THE EVENING. CAP BUILDS ON SAT WITH INCREASING
HEAT ADVECTING ACROSS THE REGION. NEXT OPPORTUNITY FOR STORMS WILL
OCCUR AFT 18/00Z AS STRONG THETAE ADVECTION AND SHORT WAVE COMBINE
TO BRING MCS OVER MN AND NORTHERN IA. WILL NEED TO WATCH POTENTIAL
FOR STORMS TO OUTFLOW SW INTO THE WARM SECTOR. THIS WILL BE BEYOND
THIS FORECAST PERIOD...FROM 18/02Z THROUGH 18/12Z. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT TOMORROW
AFTERNOON TO EARLY EVENING FOR IAZ033-034-044>046-057-058-070-
071-081-082-092-093.

&&

SHORT TERM...BEERENDS
LONG TERM...HINSBERGER
AVIATION...REV
Hazardous weather outlook, Jul 16, 5:10 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT FRI JUL 16 2010

IAZ004>007-015>017-023>028-035>038-046>048-059-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-
HARDIN-GRUNDY-GREENE-BOONE-STORY-DALLAS-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE
THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX
READINGS SATURDAY OF 100 TO 105.

SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA
LATE TOMORROW EVENING AND SPREAD ACROSS THE AREA EARLY SUNDAY
MORNING. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY
NIGHT.

IAZ081-082-092-093-171000-
ADAMS-UNION-TAYLOR-RINGGOLD-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING...SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AFTER MIDNIGHT
INTO SUNDAY. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE EARLY IN THE MORNING SUNDAY...ESPECIALLY NORTH OF
INTERSTATE 80. CHANCES OF THUNDERSTORMS WILL CONTINUE AT TIMES
SUNDAY NIGHT THROUGH THURSDAY.

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY SUNDAY MORNING.

IAZ033-034-044-045-057-058-070-071-171000-
SAC-CALHOUN-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE
THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA
LATE TOMORROW EVENING INTO SUNDAY MORNING. THESE STORMS COULD BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN SATURDAY
NIGHT INTO SUNDAY MORNING.

IAZ039-049-050-060>062-072>075-083>086-094>097-171000-
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING. THE THREAT FOR
SEVERE WEATHER IS MARGINAL. LARGE HAIL AND DAMAGING WINDS WOULD BE
THE MAIN SEVERE THREATS WITH ANY THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX
READINGS SATURDAY OF 100 TO 105.

THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY.
AN ISOLATED SEVERE STORM IS POSSIBLE...WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE LATE SATURDAY. CHANCES OF
THUNDERSTORMS WILL CONTINUE AT TIMES SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING.

MJB

In the hours before

Local storm report, Jul 16, 9:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HEAVY RAIN       5 NNE GARNER            43.16N 93.55W
07/16/2010  E3.50 INCH       HANCOCK            IA   TRAINED SPOTTER

            RAINFALL ESTIMATED.

&&

RVACHALE
Local storm report, Jul 16, 9:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TORNADO          3 ESE KLEMME            42.98N 93.54W
07/16/2010                   HANCOCK            IA   PUBLIC

            PUBLIC REPORT OF A TORNADO ON THE GROUND FOR 1 TO 2 MIN.
            RELAYED VIA MEDIA.

&&

RDONAVON
Local storm report, Jul 16, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     TORNADO          4 NE ALEXANDER          42.84N 93.42W
07/16/2010                   FRANKLIN           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS TORNADO BETWEEN MESERVEY AND
            LATIMER HEADING SOUTHEAST.

&&

RVACHALE
Local storm report, Jul 16, 9:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
937 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 PM     FUNNEL CLOUD     5 ENE ALEXANDER         42.84N 93.40W
07/16/2010                   FRANKLIN           IA   TRAINED SPOTTER

            FUNNEL CLOUD ABOUT HALF WAY TO THE GROUND.

&&

AW
Local storm report, Jul 16, 9:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HEAVY RAIN       VENTURA                 43.13N 93.46W
07/16/2010  E2.50 INCH       CERRO GORDO        IA   BROADCAST MEDIA

            RELAYED VIA MEDIA.

&&

RVACHALE
Local storm report, Jul 16, 9:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
949 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             4 W SHEFFIELD           42.89N 93.28W
07/16/2010  M1.25 INCH       FRANKLIN           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AT THE
            INTERSECTION OF C13 AND S34.

&&

RHATTEBE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:06 PM CDTSevere Thunderstorm WarningDMXWorth24 min
Jul 16, 7:13 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth32 min
Jul 16, 7:43 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock32 min
Jul 16, 8:11 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock49 min
Jul 16, 8:27 PM CDTTornado WarningDMXHancock, Wright33 min
Jul 16, 8:41 PM CDTTornado WarningDMXCerro Gordo, Franklin, Hancock, Wright34 min
Jul 16, 8:44 PM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock3 hr
Jul 16, 9:03 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin42 min
Jul 16, 9:17 PM CDTTornado WarningDMXFranklin28 min
Jul 16, 9:28 PM CDTSevere Thunderstorm WarningDMXFranklin, Wright47 min
Jul 16, 10:03 PM CDTSevere Thunderstorm WarningDMXHamilton, Wright42 min
Jul 16, 10:42 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story48 min
Jul 16, 10:54 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright51 min

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.